Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo

IMPACT FACTOR 2018: 0.726
5-year IMPACT FACTOR: 0.869

CiteScore 2018: 0.90

SCImago Journal Rank (SJR) 2018: 0.323
Source Normalized Impact per Paper (SNIP) 2018: 0.821

Mathematical Citation Quotient (MCQ) 2018: 0.34

ICV 2017: 161.82

Open Access
See all formats and pricing
More options …
Volume 11, Issue 6


Volume 13 (2015)

Sierpiński graphs as spanning subgraphs of Hanoi graphs

Andreas Hinz / Sandi Klavžar
  • Faculty of Mathematics and Physics, University of Ljubljana, Jadranska 19, 1000, Ljubljana, Slovenia
  • Faculty of Natural Sciences and Mathematics, University of Maribor, Koroška 160, 2000, Maribor, Slovenia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Sara Zemljič
Published Online: 2013-03-28 | DOI: https://doi.org/10.2478/s11533-013-0227-7


Hanoi graphs H pn model the Tower of Hanoi game with p pegs and n discs. Sierpinski graphs S pn arose in investigations of universal topological spaces and have meanwhile been studied extensively. It is proved that S pn embeds as a spanning subgraph into H pn if and only if p is odd or, trivially, if n = 1.

MSC: 05C60

Keywords: Sierpiński graph; Hanoi graph; Spanning subgraph; Hamming graph

  • [1] Arett D., Dorée S., Coloring and counting on the Tower of Hanoi graphs, Math. Mag., 2010, 83, 200–209 http://dx.doi.org/10.4169/002557010X494841CrossrefGoogle Scholar

  • [2] Beaudou L., Gravier S., Klavžar S., Kovše M., Mollard M., Covering codes in Sierpinski graphs, Discrete Math. Theor. Comput. Sci., 2010, 12(3), 63–74 Google Scholar

  • [3] Chen X., Shen J., On the Frame-Stewart conjecture about the Towers of Hanoi, SIAM J. Comput., 2004, 33(3), 584–589 http://dx.doi.org/10.1137/S0097539703431019CrossrefGoogle Scholar

  • [4] Fu H.-Y., Xie D., Equitable L(2, 1)-labelings of Sierpinski graphs, Australas. J. Combin., 2010, 46, 147–156 Google Scholar

  • [5] Hinz A.M., The Tower of Hanoi, Enseign. Math., 1989, 35(3–4), 289–321 Google Scholar

  • [6] Hinz A.M., Parisse D., On the planarity of Hanoi graphs, Expo. Math., 2002, 20(3), 263–268 http://dx.doi.org/10.1016/S0723-0869(02)80023-8CrossrefGoogle Scholar

  • [7] Hinz A.M., Parisse D., Coloring Hanoi and Sierpinski graphs, Discrete Math., 2012, 312(9), 1521–1535 http://dx.doi.org/10.1016/j.disc.2011.08.019CrossrefGoogle Scholar

  • [8] Hinz A.M., Parisse D., The average eccentricity of Sierpinski graphs, Graphs Combin., 2012, 28(5), 671–686 http://dx.doi.org/10.1007/s00373-011-1076-4CrossrefGoogle Scholar

  • [9] Imrich W., Klavžar S., Rall D.F., Topics in Graph Theory, AK Peters, Wellesley, 2008 Google Scholar

  • [10] Klavžar S., Milutinovic U., Graphs S(n, k) and a variant of the Tower of Hanoi problem, Czechoslovak Math. J., 1997, 47(122)(1), 95–104 http://dx.doi.org/10.1023/A:1022444205860CrossrefGoogle Scholar

  • [11] Klavžar S., Milutinovic U., Petr C., On the Frame-Stewart algorithm for the multi-peg Tower of Hanoi problem, Discrete Appl. Math., 2002, 120(1–3), 141–157 http://dx.doi.org/10.1016/S0166-218X(01)00287-6CrossrefGoogle Scholar

  • [12] Lin C.-H., Liu J.-J., Wang Y.-L., Yen W.C.-K., The hub number of Sierpinski-like graphs, Theory Comput. Syst., 2011, 49(3), 588–600 http://dx.doi.org/10.1007/s00224-010-9286-3Web of ScienceCrossrefGoogle Scholar

  • [13] Lipscomb S.L., Fractals and Universal Spaces in Dimension Theory, Springer Monogr. Math., Springer, New York, 2009 http://dx.doi.org/10.1007/978-0-387-85494-6CrossrefGoogle Scholar

  • [14] Milutinovic U., Completeness of the Lipscomb universal space, Glas. Mat., 1992, 27(47)(2), 343–364 Google Scholar

  • [15] Parisse D., On some metric properties of the Sierpinski graphs S k n , Ars Combin., 2009, 90, 145–160 Google Scholar

  • [16] Park S.E., The group of symmetries of the Tower of Hanoi graph, Amer. Math. Monthly, 2010, 117(4), 353–360 http://dx.doi.org/10.4169/000298910X480829CrossrefGoogle Scholar

  • [17] Romik D., Shortest paths in the Tower of Hanoi graph and finite automata, SIAM J. Discrete Math., 2006, 20(3), 610–622 http://dx.doi.org/10.1137/050628660CrossrefGoogle Scholar

About the article

Published Online: 2013-03-28

Published in Print: 2013-06-01

Citation Information: Open Mathematics, Volume 11, Issue 6, Pages 1153–1157, ISSN (Online) 2391-5455, DOI: https://doi.org/10.2478/s11533-013-0227-7.

Export Citation

© 2013 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Toru Hasunuma
Journal of Discrete Algorithms, 2015, Volume 31, Page 69
Paul Dorbec and Sandi Klavžar
Acta Applicandae Mathematicae, 2014, Volume 134, Number 1, Page 75

Comments (0)

Please log in or register to comment.
Log in